MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969); Pericardial Effusion (3271)
Date of Event 10/16/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
While attempting a post mi vsd procedure on an (b)(6) year old woman with a recent traumatic ventricular septal rupture due to a myocardial infarction, a wire and an 11f cook sheath were placed across the defect from the venous side into the lv.Upon prepping the amplatzer 24mm pmivsd device it was noticed on tee that the patient was developing a pericardial effusion.It was decided to first deploy device then deal with the effusion.The device was delivered and deployed.The physician then proceeded to prep for the pericardial drain.The pericardial space was drained and the patient was being monitored.Despite the efforts of the team the patient died in the room.
 
Additional Manufacturer Narrative
An event of pericardial effusion and patient death was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10832605
Report Number2135147-2020-00473
Device Sequence Number19895249
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public05415067028143
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
H070005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number9-VSDMPIHDE-024
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number7287636
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR